MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES CHOLEDOCHOFIBERSCOPE; CHOLEDOCHO FIBERSCOPE

AIZU OLYMPUS CO., LTD. OES CHOLEDOCHOFIBERSCOPE; CHOLEDOCHO FIBERSCOPE
Model Number CHF-CB30L
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation.During inspection and testing, the allegation was not confirmed.In addition to the finds reported in event, due to a pinhole on bending section cover, water tightness was lost.Due to a pinhole on connecting tube, water tightness was lost.Due to a pinhole on channel tube, water tightness was lost.Connecting tube had a dent.Due to wear of angle wire, bending angle in up direction did not meet the standard value.The image guide bundle had significant breakages.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
An olympus employee reported a pinhole in the bending section cover of a loaner asset, oes choledochofiberscope.There was no report of user or patient harm associated with this event.During incoming inspection, it was determined the image guide coil coating was peeling.This medwatch is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.Based on the results of the investigation, it¿s likely the coating of the insertion tube peeled due to stress of repeated use, external factors, or handling.The root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
OES CHOLEDOCHOFIBERSCOPE
Common Device Name
CHOLEDOCHO FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16120754
Report Number9610595-2023-00381
Device Sequence Number18282157
Product Code FBN
UDI-Device Identifier04953170340154
UDI-Public04953170340154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHF-CB30L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown